# SDR CALA0400292

- Difficulty date: March 28, 2004
- Submitted: March 30, 2004
- Operation: Air carrier
- Aircraft: N58101
- Make and model: Boeing 757224
- Aircraft serial: 27291
- Aircraft time: 40,330 hours, 9,431 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: UNK
- Condition: Chafed
- Location: Utility Bus
- Stage of operation: IN
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: K

## Discrepancy

MAINTENANCE NOTICED SMOKE WHEN POWERING UP THE AIRCRAFT TO ACCOMPLISH A GEAR SWING WHILE THE AIRCRAFT WAS IN HEAVY CHECK AT YXX.  WHEN MAINTENANCE FOUND THE SOURCE OF THE SMOKE THE FIRE HAD SELF EXTINGUISHED.  EVIDENCE OF FIRE EXISTED FROM THE HEAT DAMAGE AND CHARRING IN THE AREA OF THE E2-1 RACK OUTBOARD, APPROXIMATELY STA 420-500.  INITIAL INVESTIGATION REVEALED THAT THREE WIRES FROM THE LT AC UTILITY BUS CHAFED AGAINST THE E&E SUPPORT STRUCTURE AND THEN ARCING OCCURRED.  HEAT DAMAGE TO THE STRUCTURE IS BEING EVALUATED.  AN FCD WILL BE ISSUED TO INSPECT THE REST OF THE FLEET.
